The Diabetes Forum Support Community For Diabetics Online banner
1 - 7 of 7 Posts

·
Registered
Joined
·
1,491 Posts
Discussion Starter · #1 ·
So this morning I fell off the wagon
Potato chips, reg coke, bread, sugar tabs, maple syrup, real sugar in my coffee, MM MMM good


Aaaaa if only I could enjoy it…………

I started to take my morning lantus from a pen. I take 60 IU, When I noticed that there was a rubber band around the pen.



STOP






the rubber band is around my Apidra (humalog) pen!!:eek: I stopped pushing the plunger and yanked it out of me. Fortunately I only injected 19 IU of Apidra, still to much but.

One thing I like about the Lantus pen is as it injects the dosage amount scrolls so when I stopped I saw I had 41 units left to inject out of the 60 I had dialed up. That means I injected 19 IU . The dosage window in my old Humalin N (Lilly) pen went blank as soon as you pushed the plunger.


Now with me trying to match the carbs to the insulin I took, I’m in for a yo-yo BG ride for several hours.:(

First time I’ve done this in 10 years of injecting.
 

·
Registered
Joined
·
1,590 Posts
So this morning I fell off the wagon
Potato chips, reg coke, bread, sugar tabs, maple syrup, real sugar in my coffee, MM MMM good


Aaaaa if only I could enjoy it…………

I started to take my morning lantus from a pen. I take 60 IU, When I noticed that there was a rubber band around the pen.



STOP






the rubber band is around my Apidra (humalog) pen!!:eek: I stopped pushing the plunger and yanked it out of me. Fortunately I only injected 19 IU of Apidra, still to much but.

One thing I like about the Lantus pen is as it injects the dosage amount scrolls so when I stopped I saw I had 41 units left to inject out of the 60 I had dialed up. That means I injected 19 IU . The dosage window in my old Humalin N (Lilly) pen went blank as soon as you pushed the plunger.


Now with me trying to match the carbs to the insulin I took, I’m in for a yo-yo BG ride for several hours.:(

First time I’ve done this in 10 years of injecting.
As far as falling off the wagon...it happens....heh I have fallen off the wagon, under the wheels and been dragged behind it a few miles before! When it happens I just dust myself, correct my bg and carry on.

Good move to use the rubber band like that. I know you partially injected the wrong thing...but it could have been soooo much worse. Good safety tip for people using multiple pens!
 

·
Registered
Joined
·
1,491 Posts
Discussion Starter · #4 ·
Boy what a yo-yo

8:00 inject wrong insulin BG 125 EAT, EAT
8:15 BG 102
8:30 BG 181
9:00 BG 194
9:20 BG 173 headed down
10:00 BG 78 eat :eek:
10:45 BG 113
11:40 BG 73 eat :eek:

when will it end? :frusty:
 

·
Registered
Joined
·
24,394 Posts
Whatta way to spend a Wednesday, eh Chris? Sure glad you caught it before injecting the full 60 units. Hang in there.
 

·
Registered
Joined
·
253 Posts
I found a story about a nurse injecting 90 units into a diabetic using a tuberculin syringe. S/he thought it was 9 units. I don't suppose they bought the patient 12 boxes of chocolates and 2 cases of beer and said 'here, help yourself.'

They probably just pumped pure glucose in to take all the fun out of it. At least you got to enjoy potato chips out of the deal.

It's quite a challenge to stay awake and aware, and there can't be a lot of things that encourage conscious behavior more than injecting insulin. It might not be quite as dramatic as a wild west thriller, but pretty close.

The closest I try to get to perfection now is 'don't make the same mistake twice' but even that can be hard to live up to.

Personally I use a 50 unit syringe for lantus, and 100 for humalog, and keep them in different places. The more reminders the better.
 
1 - 7 of 7 Posts
Top